Tuesday, August 14, 2007

You don't say....

If you take a cardiac drug for something other than cardiac purposes, it may have cardiac results anyway.

Stupid heart. This verapamil isn't for you! This verapamil is for my cluster headache. Pay attention!

What kind of rocket scientist do you have to be to think that there might be some sort of cardiac effect if you take a cardiac drug? And they're taking multiples of the normal dose!

"....512 milligrams per day on average, and one patient elected to take 1,200 milligrams per day. The treatment protocol involved ramping up the dose from 240 milligrams to as high as 960 milligrams per day, in 80 milligram increments every two weeks, based on EKG findings, side effects, and symptomatic relief."
Holy crap!

3 comments:

Babs RN said...

Off-label use of verapamil linked to heart rhythm abnormalities, study finds

Gee. Ya think?

But my favorite part was this: In this study cohort, about 40 percent of patients never got an EKG.

Nice to know they're doing thorough clinical studies out there.

For the most part, Goadsby said, should a cardiac problem arise, it will typically go away once the treatment is halted.

Or when you die.

Aunt Murry said...

Great...I take 120 mg a day for prevention of migraines and I have for about 21/2 years. Lets see...migraine or heart problems. Hard decision.

NurseBrite-ize said...

Nice to see we have such geniuses conducting these clinical trials